# SDR 96ZZZX2868

- Difficulty date: May 13, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N62992
- Make and model: Piper PA-31-325
- Aircraft serial: 317712013
- Engine: Lyc TIO540F2BD
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Valve Seat
- Condition: Dislodged
- Location: Lt Eng Nr 2 Cyl
- Stage of operation: CR
- Nature of condition: E, R
- Precautionary procedure: O

## Discrepancy

ON A SHORT FLIGHT, A ROUGHNESS DEVELOPED IN THE LEFT ENGINE.  NO EMERGENCY ACTION WAS REQUIRED.  AFTER PERFORMING A COMPRESSION CHECK, FOUND THE EXHAUST VALVE SEAT ON NR 2 CYLINDER HAD BECOME DISLODGED CAUSING THE EXHAUST VALVE TO REMAIN PARTIALLY OPEN.  THE CYLINDER (HEAD) IN THE AREA OF THE EXHAUST SEAT WAS DAMAGED BEYOND REPAIR, AND THE VALVE OR SEAT CAUSED MINOR DAMAGE TO THE PISTON.  NO CAUSE FOR THE SEAT BECOMING DISLODGED HAS BEEN DETERMINED.
